Alert archive / North Carolina / Gale Warnings in 2011
Gale Warning 6, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Feb 28, 2011, 2:20 PM EST. It took effect at Feb 28, 2011, 3:00 PM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2011, 2:20 PM EST (19:20 UTC)
- In effect from
- Feb 28, 2011, 3:00 PM EST
- Expired
- Mar 1, 2011, 12:04 PM EST
- In force
- 21 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
175 WHUS72 KMHX 281920 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 220 PM EST MON FEB 28 2011 AMZ135-010900- /O.UPG.KMHX.SC.Y.0023.000000T0000Z-110301T0900Z/ /O.NEW.KMHX.GL.W.0006.110301T0800Z-110301T1700Z/ /O.UPG.KMHX.GL.A.0002.110301T0900Z-110301T1700Z/ PAMLICO SOUND- 220 PM EST MON FEB 28 2011 ...GALE WARNING IN EFFECT FROM 3 AM TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS OF 25 TO 30 KNOTS WILL CONTINUE INTO THE EVENING. WINDS WILL SHIFT TO THE NORTH AT 30 TO 35 KNOTS LATE TONIGHT...THEN SUBSIDE LATE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-010900- /O.UPG.KMHX.SC.Y.0023.000000T0000Z-110301T0900Z/ /O.NEW.KMHX.GL.W.0006.110301T0600Z-110301T1700Z/ /O.UPG.KMHX.GL.A.0002.110301T0900Z-110301T1700Z/ ALBEMARLE SOUND- 220 PM EST MON FEB 28 2011 ...GALE WARNING IN EFFECT FROM 1 AM TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO NOON EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS OF 25 TO 30 KNOTS WILL CONTINUE INTO THE EVENING. WINDS WILL SHIFT TO THE NORTH AT 30 TO 35 KNOTS AFTER MIDNIGHT...THEN SUBSIDE LATE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-010900- /O.UPG.KMHX.SC.Y.0023.000000T0000Z-110301T0900Z/ /O.NEW.KMHX.GL.W.0006.110228T2000Z-110301T1800Z/ /O.UPG.KMHX.GL.A.0002.110301T0900Z-110301T2000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 220 PM EST MON FEB 28 2011 ...GALE WARNING IN EFFECT UNTIL 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 PM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WILL CONTINUE THIS EVENING. WINDS WILL SHIFT TO THE NORTH AT 30 TO 40 KNOTS LATE TONIGHT THEN SLOWLY DIMINISH TUESDAY AFTERNOON. * WAVES: SEAS WILL BUILD 7 TO 10 FEET THIS EVENING. THE STRONG NORTH WINDS WILL KEEP SEAS 7 TO 10 MOST OF TUESDAY. SEAS ARE EXPECTED TO DROP BELOW 6 FEET BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-010900- /O.UPG.KMHX.SC.Y.0023.000000T0000Z-110301T1200Z/ /O.NEW.KMHX.GL.W.0006.110301T0900Z-110301T1800Z/ /O.UPG.KMHX.GL.A.0002.110301T1200Z-110301T1700Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 220 PM EST MON FEB 28 2011 ...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS OF 25 TO 30 KNOTS WILL CONTINUE THIS EVENING. WINDS WILL SHIFT TO THE NORTH AT 30 TO 35 KNOTS LATE TONIGHT THEN SLOWLY DIMINISH TUESDAY AFTERNOON. * WAVES: SEAS WILL BUILD TO 7 TO 9 THIS EVENING. SEAS WILL CONTINUE NEAR 8 FEET OVER THE OUTER WATERS MOST OF TUESDAY BEFORE SUBSIDING BELOW 6 FEET LATER TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-010900- /O.UPG.KMHX.SC.Y.0023.000000T0000Z-110301T0900Z/ /O.NEW.KMHX.GL.W.0006.110301T0600Z-110301T1700Z/ /O.UPG.KMHX.GL.A.0002.110301T0900Z-110301T2000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 220 PM EST MON FEB 28 2011 ...GALE WARNING IN EFFECT FROM 1 AM TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO NOON EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS OF 25 TO 30 KNOTS WILL CONTINUE THIS EVENING. WINDS WILL SHIFT TO THE NORTH AT 30 TO 40 KNOTS AFTER MIDNIGHT THEN SLOWLY DIMINISH TUESDAY AFTERNOON. * WAVES: SEAS WILL BUILD TO 8 TO 11 FEET EARLY TUESDAY...THEN SLOWLY SUBSIDE LATE TUESDAY AND TUESDAY NIGHT. SEAS ARE EXPECTED TO DROP BELOW 6 FEET BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
415 WHUS72 KMHX 010707 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 207 AM EST TUE MAR 1 2011 AMZ152-154-011700- /O.CAN.KMHX.GL.W.0006.000000T0000Z-110301T1800Z/ /O.NEW.KMHX.GL.W.0007.110301T0800Z-110301T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 207 AM EST TUE MAR 1 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: WINDS WILL SHIFT TO THE NORTH AT 30 TO 40 KNOTS EARLY THIS MORNING THEN SLOWLY DIMINISH LATE THIS AFTERNOON. * WAVES: THE STRONG NORTH WINDS WILL KEEP SEAS 7 TO 10 FEET TODAY. SEAS ARE EXPECTED TO DROP BELOW 6 FEET BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-011700- /O.EXT.KMHX.GL.W.0006.110301T1000Z-110301T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 207 AM EST TUE MAR 1 2011 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS: WINDS WILL SHIFT TO THE NORTH AT 30 TO 35 KNOTS EARLY THIS MORNING THEN SLOWLY DIMINISH THIS AFTERNOON. * WAVES: SEAS WILL CONTINUE NEAR 8 FEET OVER THE OUTER WATERS TODAY BEFORE SUBSIDING BELOW 6 FEET LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-150-011700- /O.CON.KMHX.GL.W.0006.000000T0000Z-110301T1700Z/ ALBEMARLE SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 207 AM EST TUE MAR 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. * WINDS: NORTH AT 30 TO 35 KNOTS WILL CONTINUE THIS MORNING...THEN DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-011700- /O.CON.KMHX.GL.W.0006.110301T0800Z-110301T1700Z/ PAMLICO SOUND- 207 AM EST TUE MAR 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. * WINDS: WINDS WILL SHIFT TO THE NORTH AT 30 TO 35 KNOTS EARLY THIS MORNING...THEN DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
105 WHUS72 KMHX 011704 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1204 PM EST TUE MAR 1 2011 AMZ130-135-020000- /O.CAN.KMHX.GL.W.0006.000000T0000Z-110301T1700Z/ /O.NEW.KMHX.SC.Y.0024.110301T1704Z-110302T0000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 1204 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS OF 20 TO 30 KNOTS WILL CONTINUE THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-020115- /O.CAN.KMHX.GL.W.0006.000000T0000Z-110301T1800Z/ /O.NEW.KMHX.SC.Y.0024.110301T1704Z-110302T0600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1204 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS OF 25 TO 35 KNOTS WILL CONTINUE THROUGH EARLY AFTERNOON...SLOWLY DIMINISHING TO BELOW 25 KNOTS LATE THIS EVENING. * WAVES: SEAS WILL CONTINUE NEAR 8 FEET OVER THE OUTER WATERS TODAY BEFORE SUBSIDING BELOW 6 FEET LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-020115- /O.CAN.KMHX.GL.W.0006.000000T0000Z-110301T1700Z/ /O.NEW.KMHX.SC.Y.0024.110301T1704Z-110302T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1204 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS OF 25 TO 35 KNOTS WILL CONTINUE THROUGH EARLY AFTERNOON...SLOWLY DIMINISHING TO BELOW 25 KNOTS LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-012100- /O.CON.KMHX.GL.W.0007.000000T0000Z-110301T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1204 PM EST TUE MAR 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: NORTH WINDS OF 30 TO 40 KNOTS WILL CONTINUE THROUGH MID AFTERNOON...DIMINISHING TO BELOW 35 KNOTS LATER THIS AFTERNOON. * WAVES: THE STRONG NORTH WINDS WILL KEEP SEAS 7 TO 10 FEET TODAY. SEAS ARE EXPECTED TO DROP BELOW 6 FEET BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Feb 28, 2:00 PM EST, 20 minutes earlier.
Area forecast discussion, Feb 28, 2:00 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
200 PM EST MON FEB 28 2011
.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE WEST EARLY THIS EVENING...THEN
SWEEP THROUGH THE AREA OVERNIGHT. HIGH PRESSURE WILL BUILD OVER THE
REGION TUESDAY. ANOTHER COLD FRONT WILL CROSS LATE WEDNESDAY OR
WEDNESDAY EVENING. STRONG HIGH PRESSURE WILL BUILD NORTH OF THE
AREA THURSDAY...THEN GRADUALLY MOVE OFFSHORE FRIDAY AND SATURDAY.
A COLD FRONT WILL APPROACH FROM THE WEST SUNDAY...AND MOVE
OFFSHORE EARLY MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM MON...MULTIPLE CONCERNS THIS PERIOD AS STRONG COLD
FRONT APPROACHES EARLY THIS EVENING THEN SWEEPS THROUGH
OVERNIGHT. GUSTY SW WINDS NEAR ADVRY CRITERIA WILL CONT INTO THE
EARLY EVENING IN ADVANCE OF THE FRONT. DESPITE SOME INSTAB WITH
THE VERY WARM TEMPS INLAND LOOKS LIKE PRECIP WILL HOLD OFF TIL
EVENING WHEN BAND OF DEEP MOISTURE JUST AHEAD OF FRONT ARRIVES.
FCST SOUNDINGS FROM NAM/GFS CONT TO SHOW A WARM LYR ALOFT
CENTERED ABOUT 750MB. AS LOW LVL TEMPS COOL TOWARD SUNSET THIS WARM
AIR ALOFT WOULD TEND TO LIMIT ANY SFC BASED CONVECTION. FCST
SOUNDINGS DO SHOW COOLING ALOFT WITH FROPA SO CANT RULE OUT A
NARROW WEDGE OF INSTAB JUST AHEAD OF FRONT THAT COULD SUPPORT
STORMS...ONLY PROB IS BY THE TIME FRONT GETS HERE INSTAB WILL BE
DECREASING SO OVERALL THINK SVR THREAT WILL BE LIMITED. DO EXPECT
SOLID AREA OF SHRA WITH MDLS AND HPC NOW INDICATING BETWEEN 1/2
AND 1 INCH OF RAINFALL. BAND OF SHRA AND POSS TSRA WILL RAPIDLY
CLEAR REGION AFT 06Z. LOWS WILL RANGE FROM LOWER 40S N TO MID/UPR
40S S.
BOTH GFS AND NAM ARE INDICATING 6 HR PRES RISES OF 10 MB OR MORE
IN WAKE OF FRONT LATER TONIGHT. THIS COMBINED WITH STEEP LOW LVL
LAPSE RATES BEHIND FRONT WILL CREATE VERY GUSTY N WINDS...HAVE
ISSUED A WIND ADVRY ALONG THE COAST FOR OUTER BANKS PLUS
CARTERET...MAINLAND HYDE AND MAINLAND DARE. A PERIOD OF SUSTAINED
WINDS OF AROUND 30 KT WITH GUSTS TO 40 KT WILL BE POSSIBLE THESE
AREAS LATE. THESE STRONG WINDS WILL LEAD TO SOME HIGH
SURF ISSUES NRN OBX AND POSSIBLY MINOR COASTAL FLOODING SRN
PAMLICO SOUND...SEE TIDES/COASTAL FLOODING SECTION BELOW.
&&
.SHORT TERM /TUESDAY/...
AS OF 2 PM MON...STRONG N WINDS WILL CONT TUE MORN ESPCLY CST WITH
WIND ADVRY ENDING BY EARLY AFTN. SHLD SEE SUNNY SKIES WITH VERY
DRY AIRMASS SPREADING OVER THE REGION. HIGHS WILL RANGE FROM UPPER
40S NE CST TO MID 50S S AND W. COMBO OF GUSTY WINDS AND LOW
HUMIDITIES WILL CREATE SOME FIRE WEATHER CONCERNS TUE HOWEVER WITH
AREA FORECAST TO RECEIVE 1/2 INCH OR MORE OF RAINFALL OVERNIGHT SHLD
LIMIT THREAT A BIT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 2 PM MON...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE
EASTERN US TUE NIGHT...THEN MOVE OFFSHORE WED. GOOD RADIATIONAL
CONDITIONS WILL SET UP OVERNIGHT TUE WITH CLEAR SKIES AND LIGHT NE
FLOW. TEMPS WILL DROP INTO THE UPPER 20S TO LOWER 30S INLAND...AND
LIKELY UPPER 30S FOR THE OUTER BANKS. EXPECT WARM UP WED AS LIGHT
RETURN FLOW SETS UP AS HIGH PRESSURE MOVES OFFSHORE. HIGH TEMPS BACK
INTO THE LOWER 60S INLAND AND MID TO UPPER 50S ALONG THE COAST. A
WEAK BACKDOOR COLD FRONT WILL MOVE THROUGH EASTERN NC WEDNESDAY
EVENING...WITH LITTLE TO NO IMPACT ON SENSIBLE WX OTHER THAN SLIGHT
INCREASE IN CLOUD COVER AND WIND SHIFT. HIGH PRESSURE CENTERED OVER
CANADA WILL EXTEND SOUTHWARD ALONG THE EASTERN US THU AND FRI.
TEMPS WILL BE COOLER THU WITH MODERATE N/NE LOW LEVEL FLOW...AT THIS
TIME EXPECT HIGHS IN THE LOWER TO MID 50S...WITH UPPER 40S ALONG THE
OUTER BANKS. LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE THU NIGHT
THROUGH SAT WITH PROLONGED ONSHORE FLOW...RESULTING IN INCREASED
CLOUD COVER. HIGH WILL MOVE OFF THE NE COAST SAT. NEXT FRONTAL
SYSTEM WILL APPROACH SUN INTO MON. THERE IS STILL UNCERTAINTY WITH
THIS SYSTEM...REGARDING TIMING WITH THE GFS BEING MUCH FASTER THAN
ECMWF...BUT FOR NOW BEST PRECIP CHANCES LOOK LIKE SUN. HAVE BUMPED
UP POPS AND ADDED TSTMS TO FORECAST WITH MODELS SHOWING MARGINAL
INSTABILITY AND SHEAR.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM...THROUGH TUE/...
AS OF 2 PM MON...VFR WITH SW WINDS GUSTING TO AROUND 30 KTS THIS
AFTN. PERIOD OF MVFR OR WORSE THIS EVENING AS BAND OF SHRA/ISOLD
TSRA CROSS IN ADVANCE OF FRONT. SOME STRONGER WIND GUSTS WILL BE
POSSIBLE IN ANY THUNDERSTORMS THAT DEVELOP. RAPID DRYING EXPECTED
AFT 06Z AS FRONT CROSSES WITH VFR RETURNING ALL AREAS LATER
TONIGHT. GUSTY N/NE WINDS EXPECTED IN WAKE OF FRONT LATE TONIGHT
AND FIRST PART OF TUE...LATER TUE AFTN AS HIGH PRES BUILDS IN
WINDS WILL DECREASE.
/LONG TERM...TUESDAY NIGHT THROUGH SAT/...
AS OF 2 PM MON...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
PERIOD. LOW LEVEL MOISTURE WILL INCREASE LATE THU THROUGH SAT WITH
PROLONGED ONSHORE FLOW...WHICH WILL RESULT IN INCREASING CLOUD COVER
THU NIGHT THROUGH SAT. LOWERED CEILINGS WILL BE POSSIBLE SAT.
&&
.MARINE...
/SHORT TERM...THROUGH TUE/...
AS OF 2 PM MON...SEA FOG FINALLY APPEARS TO BE LIFTED AS SW WINDS
INCREASE. SW WINDS OF 20 TO 30 KTS WITH GUSTS TO 35 KTS EXPECTED
INTO THE EVENING. HAVE DECIDED TO START THE GALE OVER CNTRL WTRS
THIS AFTERNOON AS HAVE WIND GUSTS AOA 35 KTS. THE GUSTY SW FLOW WILL
BUILD SEAS TO AROUND 10 FT OR SO OFF CAPE HATTERAS THIS EVENING.
STRONG COLD FRONT WILL CROSS LATER TONIGHT WITH IMPRESSIVE SURGE OF
N WINDS BEHIND IT. GALES LOOK LIKE A GOOD BET AND RAISED GALE
WARNING FOR REMAINING WATERS LATER TONIGHT. USED LCL WRF FOR WINDS
LATER TONIGHT ESPCLY SOUNDS AS IT TENDS TO DO BETTER WITH THESE
STRONG SURGES. THE GALES WILL CONT THROUGH TUE MORN THEN WINDS WILL
DECREASE AS HIGH PRES BUILDS CLOSER DURING THE AFTN. THE STRONG N/NE
WINDS WILL BUILD SEAS TO 10 FT OR MORE FROM CAPE HAT N TUE MORN.
/LONG TERM...TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 2 PM MON...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE
AREA TUE NIGHT AND EXPECT MODERATE/STRONG N/NE WINDS WILL DIMINISH
BY EARLY WED MORNING. SEAS WILL ALSO SUBSIDE TO 3-5 FT BY WED AM.
HIGH PRESSURE WILL MOVE OFFSHORE WED AND LIGHT RETURN FLOW WILL SET
UP WITH SEAS GENERALLY 2-4FT. A BACKDOOR FRONT WILL MOVE THROUGH THE
WATERS WED EVENING AND SCA CONDITIONS WILL RE-DEVELOP. STILL
EXPECTING NORTHERLY SURGE 20-25KT BEHIND THE FRONT BEGINNING EARLY
THU THROUGH THU AFTERNOON. SEAS WILL BUILD TO 5-7FT.
HIGH PRESSURE WELL NORTH OF THE AREA WILL EXTEND SOUTHWARD THU-
FRI...THEN WILL MOVE OFF THE NE COAST SAT. THIS WILL RESULT IN
PROLONGED ONSHORE FLOW...E/SE 10-15KT WITH SEAS 3-5FT.
&&
.TIDES/COASTAL FLOODING...ISSUED HIGH SURF ADVISRY FOR OBX DARE
LATE TONIGHT THROUGH EARLY TUE AFTN AS STRONG N WINDS WILL RESULT
IN WAVES OF 8 FT OR HIGHER IN SURF ZONE N OF CAPE HATTERAS. THE
STRONG SURGE OF N WINDS WILL ALSO BRIEFLY INCREASE WATER LEVELS
OVER THE SOUTHERN PAMLICO SOUND. HAVE ISSUED A COASTAL FLOOD
ADVISORY FOR CARTERET AND CRAVEN COUNTIES TO COVER THIS. GIVEN THE
RATHER SHORT DURATION OF THE STRONGEST WINDS LOOKING FOR WATER
LEVELS TO RISE ABOUT 2 FEET HIGHER THAN NORMAL.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 3 AM TO 1 PM EST TUESDAY FOR NCZ104.
WIND ADVISORY FROM 2 AM TO 1 PM EST TUESDAY FOR NCZ047-081-103.
HIGH SURF ADVISORY FROM 4 AM TO 3 PM EST TUESDAY FOR NCZ103.
WIND ADVISORY FROM 4 AM TO 1 PM EST TUESDAY FOR NCZ095.
COASTAL FLOOD ADVISORY FROM 4 AM TO 1 PM EST TUESDAY FOR
NCZ093-095.
MARINE...GALE WARNING FROM 3 AM TO NOON EST TUESDAY FOR AMZ135.
GALE WARNING FROM 1 AM TO NOON EST TUESDAY FOR AMZ130-150.
GALE WARNING UNTIL 1 PM EST TUESDAY FOR AMZ152-154.
GALE WARNING FROM 4 AM TO 1 PM EST TUESDAY FOR AMZ156-158.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CQD
AVIATION...RF/CQD
MARINE...RF/CQD
TIDES/COASTAL FLOODING...RFHazardous weather outlook, Feb 28, 9:24 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 924 AM EST MON FEB 28 2011 NCZ029-044>047-079>081-090>094-098-011430- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 924 AM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS WITH ISOLATED THUNDERSTORMS...ACCOMPANIED BY GUSTY SOUTHWEST WINDS WILL BE POSSIBLE THIS EVENING AS A COLD FRONT CROSSES THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL LEAD TO AN INCREASED FIRE DANGER ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-011430- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 924 AM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS WITH ISOLATED THUNDERSTORMS...ACCOMPANIED BY GUSTY SOUTHWEST WINDS WILL BE POSSIBLE THIS EVENING AS A COLD FRONT CROSSES THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 28, 10:02 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1002 AM EST MON FEB 28 2011 NCZ095-098-281700- CARTERET-ONSLOW- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE 1002 AM EST MON FEB 28 2011 ...PATCHY DENSE FOG OVER SOUTHERN COAST... AT 10 AM SOME PATCHY DENSE SEA FOG CONTINUED ALONG THE SOUTHERN COAST. AREAS AROUND SWANSBORO AND EMERALD ISLE HAD THE LOWEST VISIBILITIES DOWN TO 1/4 MILE AT TIMES. THROUGH THE LATE MORNING HOURS THE FOG IS EXPECTED TO GRADUALLY LIFTS AS SOUTHWEST WINDS INCREASE. MOTORISTS SHOULD USE EXTRA CAUTION WHEN TRAVELING IN AREAS WITH REDUCED VISIBILITIES.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:24 PM EST | Dense Fog Advisory | MHX | 12 hr | |
| Feb 27, 9:31 PM EST | Marine Dense Fog Advisory | MHX | 11 hr | |
| Feb 28, 3:57 AM EST | Gale Watch | MHX | 10 hr | |
| Feb 28, 2:12 PM EST | Wind Advisory | MHX | Dare, Hyde | 21 hr |
| Feb 28, 2:34 PM EST | Coastal Flood Advisory | MHX | 22 hr | |
| Feb 28, 2:34 PM EST | High Surf Advisory | MHX | 24 hr |
Nearby
Gale Warnings in North Carolina, 2011Every gale warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.